MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NEPHROMAX KIT; CATHETER, NEPHROSTOMY

BOSTON SCIENTIFIC CORPORATION NEPHROMAX KIT; CATHETER, NEPHROSTOMY
Model Number M0062101180
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a nephromax balloon catheter was used in the kidney during a percutaneous nephrolithotripsy procedure performed on (b)(6) 2019.According to the complainant, during the procedure, the balloon was noted to be split.The procedure was completed with another nephromax balloon catheter.There were no patient complications reported as a result of this event.The patient condition at the conclusion of the procedure was reported to be stable.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6: problem code 4008 captures the reportable investigation result of balloon split.Block h10: investigation results: a visual examination of the returned complaint device found that the balloon was not folded which indicated that the device was subjected to positive pressure.A microscopic examination of the balloon found a balloon longitudinal tear located at the distal markerband and extending across the balloon material.No issues were noted on the balloon material, tip and the distal markerband.The rated burst pressure of the complaint device was 20 atmospheres as per nephromax ng specification.It was also noted that there were no kinks or damage to the shaft.This failure is likely due to factors or conditions related to the procedure during the use of the device, such as difficult patient anatomy that cold have caused the tear in the balloon material.Therefore, the most probable root cause is adverse event related to procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.A labeling review was performed and from the information available, this device was used per the instructions for use (ifu)/product label.

Brand Name
NEPHROMAX KIT
Common Device Name
CATHETER, NEPHROSTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9457320
Report Number3005099803-2019-06016
Device Sequence Number3066372
Product Code LJE
UDI-Device Identifier08714729077589
UDI-Public08714729077589
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K121614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/13/2022
Device Model NumberM0062101180
Device Catalogue Number210-118
Device Lot Number0023925789
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/28/2020
Initial Date Received by Manufacturer 11/22/2019
Supplement Date Received by Manufacturer11/05/2020
Initial Report FDA Received Date12/12/2019
Supplement Report FDA Received Date11/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1